Q:

What is the difference between Claritin and Claritin-D?

A:

Quick Answer

The difference between Claritin and Claritin-D is that the latter is a combination medication containing a decongestant and antihistamine, while Claritin is only an antihistamine. Claritin is an OTC medication that contains loratadine, states RxList. Claritin-D contains loratadine and pseudoephedrine.

Know More

Full Answer

Claritin is an OTC medication that is sold under the generic name loratadine, which is the antihistamine and active ingredient in this product. It is available in tablet and syrup form. The tablet has 10.0 milligrams of micronized loratadine, while the syrup has 1.0 milligram per milliliter, notes RxList.

Claritin-D, which comes as either a 12 hour or 24 hour extended release tablet, is available behind the pharmacy counter. This medication is useful to treat the symptoms of nasal congestion due to colds and allergies, according to Drugs.com.

Learn more about Medications & Vitamins

Related Questions

  • Q:

    Can you take Claritin and Zyrtec together?

    A:

    Claritin and Zyrtec are two antihistamines that should not be taken together, states BJC HealthCare. Patients can take either Claritin or Zyrtec, or take each one on alternating days, always drinking lots of water. Patients who have prostate problems or difficulty holding their urine should not take either medication.

    Full Answer >
    Filed Under:
  • Q:

    What happens if you take Claritin with alcohol?

    A:

    Taking Claritin with alcohol can cause dizziness, drowsiness and increased risk for overdose, states RxList. According to MedlinePlus, signs of Claritin overdose include excessive drowsiness, headache, unusual body movements, and fast or pounding heartbeat. If overdose is suspected, it is best to contact poison control immediately for further instructions. If the patient is unconscious or not breathing, emergency medical attention is necessary.

    Full Answer >
    Filed Under:
  • Q:

    How often can I take Claritin?

    A:

    According to the Claritin website, the dosage label states that a Claritin tablet is taken only once every 24 hours. Claritin Reditabs are taken once every 12 hours and not more than 2 tablets in 24 hours. Claritin Liqui-Gels are taken at 1 gel capsule once a day.

    Full Answer >
    Filed Under:
  • Q:

    What is Claritin used for?

    A:

    Claritin treats symptoms associated with seasonal allergies, such as sneezing, a runny nose and watery eyes, according to Drugs.com. Claritin can also treat hives, inflammation of the nose due to allergies and allergic conjunctivitis, explains WebMD.

    Full Answer >
    Filed Under:

Explore